Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 153, NWS Pueblo, CO

August 12, 2009Crowley County, Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2009, 3:56 PM MDT for Crowley County, Kiowa County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2009, 3:56 PM MDT (21:56 UTC)
Expired
Aug 12, 2009, 4:43 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Crowley County, CO, Kiowa County, CO

The radar

The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3151 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 122156
SVRPUB
COC025-061-122300-
/O.NEW.KPUB.SV.W.0153.090812T2156Z-090812T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT WED AUG 12 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 500 PM MDT...

* AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
  ARLINGTON...OR ABOUT 34 MILES NORTH OF LA JUNTA...AND WAS MOVING
  TOWARD THE SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3827 10304 3827 10361 3852 10361 3852 10318
TIME...MOT...LOC 2156Z 358DEG 10KT 3846 10343

$$
4 follow-up statements
000 
WWUS55 KPUB 122215
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT WED AUG 12 2009

COC025-061-122300-
/O.CON.KPUB.SV.W.0153.000000T0000Z-090812T2300Z/
CROWLEY CO-KIOWA CO-
415 PM MDT WED AUG 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHEASTERN CROWLEY COUNTIES...

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 7 MILES NORTHWEST OF
ARLINGTON...OR 30 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE
SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3827 10304 3827 10361 3852 10361 3852 10318
TIME...MOT...LOC 2216Z 358DEG 12KT 3840 10343

$$
000 
WWUS55 KPUB 122225
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT WED AUG 12 2009

COC025-061-122300-
/O.CON.KPUB.SV.W.0153.000000T0000Z-090812T2300Z/
CROWLEY CO-KIOWA CO-
425 PM MDT WED AUG 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHWESTERN KIOWA AND EAST CENTRAL CROWLEY COUNTIES...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS CENTERED 6 MILES NORTHWEST OF
ARLINGTON...OR 28 MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE
SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3827 10314 3827 10361 3844 10360 3845 10325
TIME...MOT...LOC 2226Z 358DEG 12KT 3837 10343

$$
000 
WWUS55 KPUB 122232
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT WED AUG 12 2009

COC025-061-122300-
/O.CON.KPUB.SV.W.0153.000000T0000Z-090812T2300Z/
CROWLEY CO-KIOWA CO-
432 PM MDT WED AUG 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHWESTERN KIOWA AND EAST CENTRAL CROWLEY COUNTIES...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS CENTERED NEAR ARLINGTON...OR 25
MILES NORTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTH AT 15 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTHWESTERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3839 10360 3839 10321 3827 10314 3827 10361
TIME...MOT...LOC 2232Z 357DEG 11KT 3832 10342

$$
000 
WWUS55 KPUB 122243
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
443 PM MDT WED AUG 12 2009

COC025-061-122253-
/O.CAN.KPUB.SV.W.0153.000000T0000Z-090812T2300Z/
CROWLEY CO-KIOWA CO-
443 PM MDT WED AUG 12 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN KIOWA AND EAST CENTRAL CROWLEY COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3839 10360 3839 10321 3827 10314 3827 10361
TIME...MOT...LOC 2243Z 357DEG 11KT 3829 10342

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:55 PM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 12, 2:55 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT WED AUG 12 2009

.SHORT TERM...

(TONIGHT AND THURSDAY)

METEOROLOGICAL ISSUES FOR THE SHORT TERM INCLUDE STRENGTH OF
CONVECTION...ESPECIALLY EASTERN SECTIONS AND TEMPERATURES.  CWFA
CURRENTLY EXPERIENCING CLEAR TO PARTLY CLOUDY SKIES...ISOLATED
THUNDERSTORMS AND WARM MID-AFTERNOON TEMPERATURES.

20Z/12TH DATA INDICATES THAT SBCAPES OVER THE FAR EASTERN PLAINS
RUNNING IN THE 1500 TO 3000 J/KG RANGE WHILE LIS ARE IN THE -3C TO
-5C RANGE. IN ADDITION...0 TO 6 KM BULK SHEARS ARE RUNNING AROUND 30
KNOTS WITH 18Z NAM12 SUGGESTING THAT ANOTHER UPPER WAVE WILL BE
MOVING ACROSS REGION THIS AFTERNOON/EVENING. FOR SENSIBLE WEATHER
WILL INCLUDE MENTION OF SEVERE THUNDERSTORMS FOR ZONES 89 AND 93>99
FROM THIS AFTERNOON INTO THE EVENING.

ELSEWHERE...ISOLATED...GENERALLY NON-SEVERE POPS SHOULD SUFFICE
TONIGHT. PRECIPITATION SHOULD CLEAR THE CWFA BY MIDNIGHT...IF NOT
SOONER AS UPPER WAVE PASSES TO THE EAST.  MINIMUM TEMPERATURES
TONIGHT SHOULD HOVER WITHIN A CATEGORY OR SO OF MID-AUGUST
CLIMATOLOGICAL AVERAGES.

ON THURSDAY...UPPER HIGH ATTEMPTS TO MOVE EAST INTO EAST-CENTRAL
NEW MEXICO BY 00Z FRIDAY...WHICH WILL ALLOW INCREASING ATMOSPHERIC
MOISTURE VALUES TO BE NOTED...ESPECIALLY WESTERN SECTIONS.  FOR
NOW WILL PAINT GENERALLY ISOLATED POPS MOST AREAS...ALTHOUGH
LOW GRADE SCATTERED POPS MAY BE NOTED AT TIMES BY THURSDAY
AFTERNOON...ESPECIALLY HIGHER TERRAIN WESTERN SECTIONS.
FINALLY...MAXIMUM TEMPERATURES ON THURSDAY SHOULD BE SIMILAR TO
TODAYS VALUES EASTERN SECTIONS AND A CATEGORY OR TWO COOLER WESTERN
SECTIONS.

.LONG TERM...

(FRI-WED)

...INCREASING MONSOON MOISTURE STILL ON TRACK...

NOT REALLY TOO MUCH CHANGE FROM WHAT I WAS THINKING YESTERDAY. A
TROUGH CURRENTLY OFF THE WEST COAST OF THE UNITED STATES WILL
GRADUALLY MOVE INLAND AND MOVE TO THE NORTH OF THE AREA BY SUNDAY.
THIS TROUGH WILL BRING MONSOON MSTR NWD IN ADVANCE OF
IT...INCREASING OUR CHANCES OF PRECIP...ESPECIALLY FOR THE MTNS.

THE ONLY ONE CHANGE THAT I NOTED IN THE SIMULATIONS IS THE TROUGH IS
FCST TO RELOAD TO THE WEST OF US DURING THE EARLY PART OF THE
WEEK...AND THIS SHOULD KEEP AN ENHANCED CHANCE OF PRECIP OVER THE
REGION....ESPECIALLY THE PLAINS.

ATTM...IT APPEARS THE BEST CHANCE OF MTN PRECIP WILL BE FRI AND SAT.
BY SUNDAY...WITH THE TROUGH AXIS OVER THE AREA...DRIER W FLOW SHOULD
DEVELOP OVER THE MTNS AND THIS SHOULD DRY THE MTN AREAS OUT.

OVER THE PLAINS...EXPECT A BIT BETTER CHANCE OF PRECIP FRIDAY THRU
SUDNAY...ESPECIALLY THE FAR E PLAINS. WITH THE WESTERLY FLOW
INCREASING...THIS MAY (WILL?) LIKELY SET UP A LEE TROUGH OVER THE
PLAINS AND THIS IN TURN MAY CUT BACK CHANCES OF PRECIP ALONG THE
I-25 CORRIDOR REGION FRI/SAT.

BY EARLY SUNDAY...SFC FRONT SHOULD PUSH THROUGH THE PLAINS. WITH
TROUGH AXIS OVERHEAD...DECENT FLOW ALOFT AND COOL TEMPS ALOFT WE
SHOULD SEE A BETTER CHANCE OF STORMS ACROSS THE PLAINS. GIVEN THE
FLOW...SOME OF THE STORMS COULD BE ON THE STRONG SIDE.

WITH THE TROUGH RELOADING TO THE WEST OF THE CWA...THE WSW FLOW
SHOULD DRY OUT THE MTNS THROUGHOUT THE WEEK NEXT WEEK BUT THINGS
OVER THE PLAINS COULD BE ON THE RATHER ACTIVE SIDE GIVEN THE MODEST
W FLOW ALOFT AND CONTINUED RELATIVY MOIST UPSLOPE FLOW.

&&

.AVIATION...

VFR CONDITIONS ANTICIPATED FOR KALS...KCOS AND KPUB TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR/OVER THE TAF SITES
THROUGH APPROXIMATELY 04Z/13TH...WITH DRY CONDITIONS THEN EXPECTED
FROM 04Z-12Z/13TH.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

77/34
Hazardous weather outlook, Aug 12, 3:25 PM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT WED AUG 12 2009

COZ058>089-093>099-132130-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
325 PM MDT WED AUG 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND
SOUTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE PRIMARY
METEOROLOGICAL THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL. IN ADDITION...
ONE OR TWO OF THE THUNDERSTORMS MAY BECOME SEVERE(CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL AROUND THE SIZE
OF QUARTERS)...ESPECIALLY ACROSS PORTIONS OF CROWLEY...OTERO...KIOWA
...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH
OF THE AREA. THE MAIN THREATS WITH ANY STORMS WILL BE LIGHTNING
AND WIND GUSTS OF 40 TO 50 MPH. FOR FRIDAY THROUGH TUESDAY...THERE
WILL BE AN INCREASED CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE
AREA...WITH THE HIGHEST CHANCE FOR STORMS OVER AND NEAR THE
MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE
STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEASTERN
COLORADO PLAINS.

In the hours before

Special weather statement, Aug 12, 2:16 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT WED AUG 12 2009

COZ085-086-122045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
216 PM MDT WED AUG 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
  NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF SCHRIEVER AFB...OR 24 MILES
SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST
AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL EL
PASO COUNTY AND NORTHEASTERN PUEBLO COUNTY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

OTHER STORMS WERE DEVELOPING OVER NORTHEAST PUEBLO COUNTY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 12, 3:13 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
313 PM MDT WED AUG 12 2009

COZ089-122145-
CROWLEY COUNTY-
313 PM MDT WED AUG 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF FORDER...OR 45 MILES
NORTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHWESTERN
CROWLEY COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

STRONG WINDS OF 40 TO 50 MPH WERE OCCURRING ABOUT 8 MILES IN ADVANCE
OF THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 12, 3:36 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT WED AUG 12 2009

COZ089-095-122200-
CROWLEY COUNTY-WESTERN KIOWA COUNTY-
336 PM MDT WED AUG 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  WEST CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WINDS OF 45 TO 55 MPH
EXTENDING ACROSS SOUTHERN LINCOLN COUNTY.

THE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL
KIOWA COUNTY AND NORTH CENTRAL CROWLEY COUNTY.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.